Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
159 Doctors are Online

Irregular periods, acne on face, weight gain. Taken steroid injections. History of Alopecia areata. PCOS symptoms?

Hi. I m 21 years old and have been experiencing irregular periods (cycle lengths all longer than 31 days; some very heavy with clots bigger than a quarter & others are light), acne (mostly on my cheeks, chin , and around my jaw line. I have very oily skin so I wash my face twice a day and use an astringent as well), body hair (not a lot but it s on my lower abdominal area) & facial hair (mostly on my chin; I was diagnosed with alopecia areata when I was 14 years old and was receiving steroid injections), & weight gain since I was about 13 (my current weight is 193lbs). It has been very hard for to to lose the weight; I did lose 14lbs but I gained it back. I have been researching my symptoms and came across PCOS. My mother had cysts on her ovaries but was never diagnosed with anything. Could the facial hair have been caused by the steroid injections I was receiving or could I possibly have PCOS or some other condition. Thank You, Britney
Asked On : Thu, 2 Aug 2012
Answers:  1 Views:  165
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
General & Family Physician 's  Response
Thanks for query,
you have irregular cycle due to hormonal imbalance.
This happens due to anxiety,Tension,Long working hours.Shift duty,or some ovarian disease like Polycystic disease.
The reason of your weight gain seems to be your steroids injections.This may alter your hormonal balance too.
So unless we Rule out one by undergoing ultrasound to confirm your PCOS it is very difficult to arrive at one diagnosis like PCOS or Steroid impact.
Answered: Fri, 3 Aug 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor